Texas, 2012Excessive Heat in Texas, June 10, 2012
June 10, 2012 · NWS CRP · 1 event in 1 county or zone
Very hot temperatures occurred on the afternoon of June 10th with highs ranging from 105 to 108 degrees over the Brush Country. An individual, within a group of undocumented immigrants walking through the brush in Duval County, became heat stressed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very hot temperatures occurred on the afternoon of June 10th with highs ranging from 105 to 108 degrees over the Brush Country. An individual, within a group of undocumented immigrants walking through the brush in Duval County, became heat stressed. The individual suffered a heart attack and died.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 10, 2:44 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 10, 2:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
344 PM CDT SUN JUN 10 2012
...DANGEROUS HEAT INDICES POSSIBLE MONDAY AND TUESDAY...
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...OPPRESIVE AFTERNOON
CONTINUES WITH HEAT INDICES HAVING EXCEEDED 110 DEGREES FOR
SEVERAL HOURS ACROSS INLAND LOCATIONS OF NUECES AND KLEBERG
COUNTIES. SOME OF THE HIGHEST HEAT INDICES REPORTED SO FAR HAVE
BEEN 114 DEGREES AT KINGSVILLE NAS...113 IN ROBSTOWN...AND 110 AT
CC INTL AIRPORT /LIKELY HIGHER IN URBAN AREA/ AND LAREDO. HEAT
ADVISORY REMAINS IN EFFECT THROUGH THE AFTERNOON. NOTE TO
USERS...CRP HEAT ADVISORY IS ISSUED WHEN HEAT INDEX VALUES OF 110
DEGREES OR HIGHER FOR TWO OR MORE HOURS ARE EXPECTED. HEAT TODAY
HAS BEEN COMPLIMENTS OF STRENGTHENING MID LEVEL RIDGE WITH
ASSOCIATED STRONG SUBSIDENCE ALLOWING FOR HOT TEMPERATURES...WHICH
ARE BEING COMBINED WITH VERY HIGH DEWPOINT VALUES ADVECTING INLAND
FROM THE GULF. SIMILAR SETUP IS EXPECTED TOMORROW AS RIDGE
PERSISTS AND DEWPOINTS REMAIN HIGH. AFTERNOON HIGH TEMPERATURES
SHOULD BE SIMILAR TO TODAY/S WITH HIGHER DEWPOINTS POSSIBLY
REMAINING INLAND A LITTLE LONGER THROUGH THE DAY. THIS MAY RESULT
IN AN ADDITIONAL HEAT ADVISORY BEING NEEDED FOR MONDAY AND
POSSIBLY FOR A LARGER AREA. WILL LET UPCOMING MIDNIGHT SHIFT
HANDLE ANY ADDITIONAL ADVISORIES. ASIDE FROM HOT DAYTIME
TEMPS...MIN TEMPS TONIGHT AND MONDAY NIGHT WILL BE WARM WITH MOST
LOCATIONS COOLING ONLY INTO THE UPPER 70S TO AROUND 80 DEGREES.
WENT WITH A MET/MAV BLEND FOR MIN TEMPS AND ABOVE GUIDANCE AT MOST
LOCATIONS FOR MAX TEMPS MONDAY.
&&
.LONG TERM (TUESDAY THROUGH SUNDAY)...DANGEROUSLY HIGH HEAT INDEX
VALUES ARE EXPECTED TUESDAY...DUE TO COMBINATION OF 592DM RIDGE
ALOFT...AFTERNOON HIGH TEMPERATURES RANGING FROM THE MID 90S TO THE
TRIPLE DIGITS AND DWPTS IN THE MID-UPR 70S. WILL LIKELY NEED A HEAT
ADVISORY FOR A GOOD PORTION OF SOUTH TEXAS ON TUESDAY CONSIDERING
HEAT INDEX VALUES OF 110-112 DEG. A FRONTAL BOUNDARY WILL STALL
ACROSS NORTH TEXAS AS WELL CAUSING A REDUCTION IN WINDS OVER THE
REGION.
THE UPPER LEVEL RIDGE WILL WEAKEN WED AND THU AS THE TROUGH
ALONG THE NORTHEAST GULF COAST RETROGRATES WESTWARD. DESPITE THE
WEAKENING RIDGE...SUBSIDENCE WILL MAINTAIN HOT AND DRY CONDITIONS
THROUGH THE PERIOD...WITH A GRADUAL LOWERING OF DAY TIME
TEMPERATURES THROUGH THE END OF THE WEEK. SFC WINDS WILL INCREASE BY
LATE IN THE WEEK AS THE NEXT TROUGH MOVES IN ACROSS THE PACIFIC NW
AND SFC LOW PRESSURE DEVELOPS IN THE LEE OF THE ROCKIES. WILL
CONTINUE WITH PERSISTENCE FOR NEXT WEEKENDS FORECAST DUE TO THE WIDE
SPREAD IN MODEL SOLUTIONS. GFS/CANADIAN MODELS ARE DRY...THE EC
INDICATES A POTENTIAL FOR SEA BREEZE SHOWERS DEVELOPING. WILL
MAINTAIN 10% POPS FOR NOW AND AWAIT MORE AGREEMENT IN MEDIUM RANGE
SOLUTIONS.
&&
.MARINE...SCA IN EFFECT FOR SOUTHERN BAYS AND WATERWAYS THIS
AFTERNOON AND EARLY EVENING AS STRONG SE WINDS CONTINUE. WINDS ARE
EXPECTED TO BE NEAR SCA THRESHOLD OVERNIGHT AND ADDITIONAL
ADVISORIES MAY BE NEEDED LATER THIS EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 95 79 95 77 / 0 0 0 10 10
VICTORIA 77 96 77 95 75 / 0 10 10 10 10
LAREDO 80 107 80 106 77 / 0 0 10 10 10
ALICE 76 103 77 100 74 / 0 0 0 10 10
ROCKPORT 82 93 82 88 79 / 0 0 10 10 10
COTULLA 75 106 76 103 75 / 0 0 10 10 10
KINGSVILLE 77 100 78 98 76 / 0 0 0 10 10
NAVY CORPUS 80 91 81 87 79 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: KLEBERG...NUECES.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS.
&&
RH/79...SHORT TERM
JM/75...LONG TERMHazardous weather outlook, Jun 10, 4:42 AM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CDT SUN JUN 10 2012
GMZ230-235-250-255-270-275-TXZ229>234-239>247-111045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
542 AM CDT SUN JUN 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 105F AND 109F OVER
MUCH OF SOUTH TEXAS.
AN ELEVATED FIRE DANGER THREAT WILL EXIST THIS AFTERNOON FOR THE
BRUSH COUNTRY AND PORTIONS OF THE INLAND COASTAL PLAINS...
GENERALLY AREAS WEST OF INTERSTATE 37. THE COMBINATION OF LOW
AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 20-35 PERCENT...DRY TO
NEAR-NORMAL FUELS AND SOUTHEAST WINDS OF 15-20 MPH WILL CREATE AN
ELEVATED WILDFIRE DANGER THREAT.
SMALL CRAFT ADVISORIES MAY BE NEEDED LATE TONIGHT FOR THE MIDDLE
TEXAS COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MAXIMUM HEAT INDEX VALUES MAY REACH 110F OVER THE RIO GRANDE
PLAINS TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
85/87
In the hours before
Special weather statement, Jun 10, 11:20 AM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1220 PM CDT SUN JUN 10 2012
TXZ229>234-239>247-110000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND...
INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...
WOODSBORO...PORT LAVACA
1220 PM CDT SUN JUN 10 2012
...HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED THIS
AFTERNOON ACROSS SOUTH TEXAS...
THE COMBINATION OF HOT TEMPERATURES AND HIGH DEWPOINTS WILL
PRODUCE HEAT INDICES BETWEEN 105 AND 109 DEGREES THIS
AFTERNOON...WITH URBAN LOCATIONS BRIEFLY EXPERIENCING HEAT
INDICES OF 110 DEGREES. RESIDENTS WITH OUTDOOR ACTIVITIES PLANNED
ARE URGED TO DRINK PLENTY OF WATER...WEAR LIGHT WEIGHT AND LIGHT
COLORED CLOTHING...AND TAKE FREQUENT BREAKS FROM THE HEAT. YOUNG
CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR
HOT WEATHER WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES.
CB/RH
Excessive Heat, Duval
- When
- June 10, 4:00 PM CST to 6:00 PM CST
- Where
- Duval forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
A group of undocumented immigrants were walking through brush near Highway 16 in Duval County, about four to five miles north of the Duval and Jim Hogg County line. One individual became stressed from the heat. The group dispersed with another individual remaining with the stressed. The individual went about 100 yds from the brush to Highway 16 and flagged down an off-duty police officer and off-duty Texas Ranger. The officer and ranger went into the brush and assessed the stressed individual who exhibited signs of heat exhaustion. The stressed individual went into cardiac arrest. CPR was performed with a medical helicopter arriving for transport, but the stressed individual was not able to be revived.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 10, 20121 death · 1 event
- Heat in Pennsylvania, June 10, 20121 death · 1 event
- Rip Current in New Jersey, June 10, 20121 death · 1 event
- Tornadoes and Hail in Minnesota, June 10, 2012$1.0 million · EF0 · 35 events
- Hail and Damaging Winds in Georgia, June 10, 2012$46,000 · 55 kt wind · 15 events
- Wildfire in Arizona, June 10 to 30, 20125 injured · 4 events
- Hail and Damaging Wind in Florida, June 10, 2012$50,000 · 1 in hail · 2 events
- Damaging Winds in Georgia, June 10 to 11, 2012$24,000 · 55 kt wind · 9 events
- Damaging Winds and Lightning Strike in Iowa, June 10 to 11, 2012$28,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 10, 2012$26,000 · 56 kt wind · 4 events
- Tornado and Damaging Wind in South Carolina, June 10, 2012$22,000 · EF0 · 2 events
- Damaging Wind and Lightning Strike in Alabama, June 10, 20122 injured · $10,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392165.